Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 18, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Feb 6, 2012, 10:18 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2012, 10:18 PM EST (03:18 UTC)
- Expired
- Feb 7, 2012, 4:13 PM EST
- In force
- 18 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
617 WHUS73 KAPX 070318 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1018 PM EST MON FEB 6 2012 LMZ323-342-344>346-071000- /O.NEW.KAPX.SC.Y.0018.120207T0318Z-120207T2200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1018 PM EST MON FEB 6 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-071000- /O.NEW.KAPX.SC.Y.0018.120207T0318Z-120207T2200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1018 PM EST MON FEB 6 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ349-071000- /O.NEW.KAPX.SC.Y.0018.120207T1000Z-120207T2200Z/ STURGEON POINT TO ALABASTER MI- 1018 PM EST MON FEB 6 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 5 PM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
3 follow-up statements
259 WHUS73 KAPX 070922 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 422 AM EST TUE FEB 7 2012 LHZ347>349-LMZ342-071600- /O.EXT.KAPX.SC.Y.0018.000000T0000Z-120207T1600Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 422 AM EST TUE FEB 7 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-344>346-071600- /O.CON.KAPX.SC.Y.0018.000000T0000Z-120207T2200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 422 AM EST TUE FEB 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
362 WHUS73 KAPX 071551 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1051 AM EST TUE FEB 7 2012 LHZ347>349-LMZ342-071700- /O.CAN.KAPX.SC.Y.0018.000000T0000Z-120207T1600Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1051 AM EST TUE FEB 7 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ323-344>346-072200- /O.CON.KAPX.SC.Y.0018.000000T0000Z-120207T2200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1051 AM EST TUE FEB 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
308 WHUS73 KAPX 072113 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 413 PM EST TUE FEB 7 2012 LMZ323-344>346-072215- /O.CAN.KAPX.SC.Y.0018.000000T0000Z-120207T2200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 413 PM EST TUE FEB 7 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 6, 9:50 PM EST, 28 minutes earlier.
Area forecast discussion, Feb 6, 9:50 PM EST, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 950 PM EST MON FEB 6 2012 .SYNOPSIS.../ISSUED AT 424 PM/ AN APPROACHING COLD FRONT WILL PASS THROUGH MICHIGAN TONIGHT...BRINGING AN END TO THE STRETCH OF MILD WEATHER EXPERIENCED OVER THE PAST SEVERAL DAYS. THE PASSING FRONT WILL BRING SOME LIGHT SNOW SHOWERS TO THE REGION...TONIGHT INTO TUESDAY. HIGH PRESSURE WILL BRING QUIET WEATHER WITH SEASONAL TEMPERATURES WEDNESDAY...BEFORE A SECOND SHOT OF COLD AIR ARRIVES THURSDAY...WITH BELOW AVERAGE TEMPERATURES AND RENEWED CHANCES FOR LAKE EFFECT SNOW FOR THE REMAINDER OF THE WEEK. NS && .SHORT TERM.../ISSUED AT 950 PM/...OVERNIGHT EAST-WEST ORIENTED SFC COLD FRONT (PARALLEL TO THE UPPER FLOW) MAKING SLOW PROGRESS SOUTHWARD THIS EVENING...BUT PUSHED ON BY STRONG HIGH PRESSURE BUILDING ACROSS ONTARIO AND THE NRN GREAT LAKES. NARROW CORRIDOR OF RELATIVELY SHALLOW LOW CLOUDS ALSO MAKING SOUTHWARD PROGRESS THROUGH NRN MICHIGAN...WITH LITTLE FANFARE IN THE PRECIP DEPARTMENT...SAVE FOR SOME /BLIPS/ ON THE RADAR BEGINNING TO DEVELOP ACROSS THE TIP OF THE MITT. TEMPS DO TURN SHARPLY COLDER BEHIND THE FRONT WHICH IS AND WILL INTRODUCE SOME LAKE EFFECT ISSUES OVERNIGHT. GOING FORWARD...SFC COLD FRONT WILL CLEAR THE CWA BY 06Z (PER RECENT GUIDANCE) WITH WINDS TURNING SHARPLY NORTH AND TEMPS FALLING THROUGH THE 20S. BUT WITH LAKE TEMPS RUNNING -2C TO -4C...NOT A TREMENDOUS AMOUNT OF OVER WATER INSTABILITY TO BE HAD...DESPITE THE FAIRLY COLD INCOMING AIRMASS. BUT PROBABLY ENOUGH TO GENERATE SOME LIGHT SNOW SHOWER ACTIVITY IN THE NORTH FLOW AREAS LATER TONIGHT. IT WILL HOWEVER BE A NARROW WINDOW FOR LAKE EFFECT AS DOWNWARD QG-FORCING/ LOWERING INVERSION HEIGHTS AND A DRY AIRMASS WILL TAKE IT/S TOLL LATER TONIGHT AND ESPECIALLY TUESDAY MORNING. JUST COSMETIC CHANGES ANTICIPATED WITH THIS EVENINGS UPDATE. ADAM && .LONG TERM.../ISSUED AT 424 PM/...TUESDAY AND BEYOND TUESDAY...LIGHT NORTH/NORTH NORTHEAST FLOW LAKE EFFECT FLURRIES OR LIGHT SNOW SHOWERS IN THE MORNING SHOULD WANE OR SHUT OFF WITH INCREASING RIDGING/DRYING BY THE AFTERNOON. CLEARING SKIES WITH 1000-500 MB DROPPING OFF TO BETWEEN 20 AND 30 PERCENT BY LATE MORNING INTO THE AFTERNOON HOURS. COLDER THAN THE LAST FEW DAYS WITH HIGHS RANGING FROM THE UPPER TEENS NORTH TO THE UPPER 20S SOUTH. SULLIVAN REST OF THE FORECAST...LOW AMPLITUDE RIDGING AND SEASONABLE TEMPERATURES TUESDAY NIGHT/WEDNESDAY AS NORTHERN MICHIGAN SITS BETWEEN COLD FRONT PASSAGES. NO EXPECTING MUCH IN THE WAY OF CLOUDINESS BY TUESDAY EVENING AS MEAN LAYER RH UP TO 700MB IS LESS THAN 30 PERCENT. WILL PAINT A FEW LINGERING CLOUDS INTO NORTH FLOW AREAS EARLY TUESDAY EVENING. MAY ALSO SEE SOME STRATUS ISSUES IMPACT PORTIONS OF CHIPPEWA COUNTY BY WEDNESDAY MORNING WITH INCREASING LOW LEVEL MOISTURE IN ADVANCE OF FRONT DROPPING TOWARD SUPERIOR. NOT OVERLY HIGH CONFIDENCE IN THE CLOUDS OVER CHIPPEWA COUNTY /GIVEN MODEL TENDENCY TO BE TOO MOIST IN LOWER LEVELS THIS WINTER/ AND WILL JUST TREND TOWARD PARTLY CLOUDY AT THIS TIME. LOW LEVEL FLOW BACKS TO THE SOUTHWEST WEDNESDAY NIGHT IN ADVANCE OF FRONT...WHICH MAY RESULT IN ADDITIONAL LOW CLOUD ISSUES INTO SOME OF THE LAKE MICHIGAN COASTLINE AREAS. NO RISK OF PCPN. BRIEF PATTERN CHANGE ON TAP INTO THE WEEKEND WITH HIGHER AMPLITUDE RIDGING ALONG THE WEST COAST WHICH WILL DISLODGE THE POLAR VORTEX TOWARD HUDSON BAY. BUT AS HAS BEEN THE CASE THIS ENTIRE WINTER...THIS COLD AIR INTRUSION WILL BE BRIEF. ARCTIC FRONT SWEEPS SOUTHWARD INTO THE AREA THURSDAY/THURSDAY NIGHT WITH LIKELY A BRIEF PERIOD OF SNOW WITH FROPA. LAKE EFFECT POTENTIAL MORE DIFFICULT TO SORT OUT...AS LOW LEVEL WINDS VEER FROM WEST TO NORTH OVER A 12 HOUR PERIOD AFTER FROPA. THERE MAY BE A BRIEF WINDOW OF FAVORABLE NORTHWEST FLOW LAKE EFFECT DURING THE OVERNIGHT HOURS...BUT CHANGEABLE WINDS WILL LIKELY KEEP ANY ACCUM/S ON THE LIGHT SIDE. DEEPEST MOISTURE PULLS OUT QUICKLY ON FRIDAY UNDER NORTH FLOW...CONFINING ANY LIGHT LAKE EFFECT TOWARD THE COAST. SOME QUESTION MARKS FOR THE WEEKEND...AS MODELS ARE IN DISAGREEMENT ON THE AMOUNT OF NORTHERN STREAM SHORTWAVE ENERGY THAT WILL ROTATE THROUGH EASTERN LONGWAVE TROF. SOME LAKE EFFECT SNOW APPEARS LIKELY GIVEN EXTREMELY COLD AIR POURING OVER ALMOST COMPLETELY UNFROZEN GREAT LAKES WATERS. FLOW LOOKS TO BE MORE NORTHERLY ON SATURDAY...WITH SOME POTENTIAL OF LOW LEVEL WINDS BACKING ON SUNDAY WITH ANOTHER SHORTWAVE. MOISTURE PROFILES NOT ALL THAT IMPRESSIVE THROUGH SATURDAY...BUT DEPTH OF DGZ THROUGH LAKE INDUCED CLOUD LAYER COULD LEAD TO SOME FLUFFY ACCUM/S...ESPECIALLY AROUND GRAND TRAVERSE AREA AND OVER WESTERN CHIPPEWA COUNTY. WARMER TEMPS RETURN BY EARLY NEXT WEEK AS LONGWAVE FLOW BECOMES QUASI-ZONAL ONCE AGAIN WITH ACTIVE PACIFIC FLOW. POSSIBLY SOME WARM AIR ADVECTION SNOW ON MONDAY WITH RAIN A POSSIBILITY BY MIDWEEK. JK && .MARINE.../ISSUED AT 424 PM/ A COLD FRONT WILL CROSS THE WATERS THROUGH THE EVENING HOURS. NORTHERLY WINDS WILL BE A BIT GUSTY AT TIMES OVERNIGHT INTO TUESDAY MORNING. OPTED NOT TO HOIST SMALL CRAFT ADVISORIES AT THIS TIME...BUT THERE COULD BE A FEW ISOLATED GUSTS TO SCA CRITERIA. HIGH PRESSURE THEN BUILDS IN TUESDAY AFTERNOON AND NIGHT LEADING TO LIGHTER WINDS. AJS && .AVIATION.../ISSUED AT 704 PM/...VALID FOR 00Z TAFS MVFR CEILINGS WILL PERSIST THROUGHOUT THE NIGHT AND EARLY AFTERNOON HOURS OF TUESDAY...BEHIND AND AHEAD OF A COLD FRONT CURRENTLY DROPPING SOUTH OVER THE UPPER PENINSULA OF MICHIGAN. THERE IS A SLIGHT CHANCE OF FLURRIES OVER APN AS NORTHEAST FLOW OVER LAKE HURON TAKES OVER LATER TONIGHT AND INTO TUESDAY. AS HIGH PRESSURE BUILDS INTO NORTHERN MICHIGAN TUESDAY AFTERNOON...LOW LEVEL MOISTURE DIMINISHES AND SCATTERED SKIES WILL PREVAIL...WITH VFR CONDITIONS. LOCKER && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. &&
Hazardous weather outlook, Feb 6, 3:51 AM EST, 18 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 351 AM EST MON FEB 6 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 071200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 351 AM EST MON FEB 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JZ
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.